Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 221, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 30, 2000, 7:21 PM CDT for Pearl River County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2000, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 30, 2000, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 310022 SVRNEW MSC109-310100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 721 PM CDT WED AUG 30 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 800 PM CDT * AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN PEARL RIVER COUNTY...OR ABOUT 12 MILES NORTH OF POPLARVILLE...MOVING SOUTHWEST AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:15 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 30, 3:15 PM CDT, 4 hours 6 minutes before
FXUS64 KLIX 292029 AFDNEW AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CDT WED AUG 30 2000 ANTICIPATED AFTERNOON CONVECTION JUST IGNITING IN JACKSON COUNTY WITH HEALTHY SEABREEZE NOTED IN THE NORTHERN PART OF THE COASTAL COUNTIES. EARLIER AFDNEW RATIONALE STILL ON TRACK. THE MODELS INDICATE THE BAROCLINIC LOW PRESSURE TROUGH RETROGRADING WESTWARD AS THE GALE CENTER ON THE CAROLINA COAST MOVES INLAND. IF THE SURFACE LOW PRESSURE CENTER IN THE MID GULF CONTINUES TO DRIFT TO THE WEST AS CURRENT TRENDS SUGGEST...THEN MUCH OF THE AREA WILL BE UNDER THE INFLUENCE OF ONSHORE FLOW IN THE LOWER LEVELS WITH DEEP NORTHERLY FLOW ALOFT. THIS WILL ALLOW FOR AFTERNOON WIDELY SCATTERED THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY AND FRIDAY. THE TEMPS SHOULD BE A FEW DEGREES COOLER AS A RESULT OF THE ONSHORE FLOW. MCB 73/95/72/95 0212 BTR 75/95/73/95 0212 MSY 78/95/75/95 0212 GPT 76/95/76/95 2213 .NEW...NONE LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Aug 30, 4:03 PM CDT, 3 hours 18 minutes before
THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 303 PM CST WED AUG 30 2000 MSZ077-080>082-302125- HANCOCK-HARRISON-JACKSON-PEARL RIVER- 403 PM CDT WED AUG 30 2000 ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ALONG THE MISSISSIPPI GULF COAST THIS AFTERNOON... A LOW PRESSURE SYSTEM JUST OFF THE MISSISSIPPI GULF COAST AND EAST OF THE MISSISSIPPI RIVER WILL DRIFT SLOWLY TO THE NORTHWEST THROUGHOUT THE DAY. DAYTIME TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S AND WINDS SHOULD BECOME SOUTHEASTERLY FROM PASCAGOULA TO THE PEARL RIVER. THIS WILL AID IN THE DEVELOPMENT OF A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY THREAT OF ANY THUNDERSTORM DEVELOPMENT WILL BE LARGE HAIL...DAMAGING WINDS...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. MOVEMENT OF ANY STORMS WILL BE FROM THE NORTH AT 20 MPH. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, Aug 30, 4:22 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 PM CDT WED AUG 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM SAUCIER MS 1 INCH HAIL
08/30/00 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0348 PM LYMAN MS 1 INCH HAIL
08/30/00 HARRISON HAIL COVERING THE
GROUND IN LYMAN AND
SAUCIER. REPORTED BY
MEDIA.
0402 PM 2 SW LYMAN MS 1 INCH HAIL
08/30/00 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 30, 5:47 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
547 PM CDT WED AUG 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM ANGIE LA TORNADO
08/30/00 WASHINGTON REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Aug 30, 6:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 PM CDT WED AUG 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM HAMMOND LA WIND DAMAGE
08/30/00 TANGIPAHOA THUNDERSTORM WIND GUSTS
DOWNED POWERLINES AND
TREES. ALSO TRA|ILER
ROOF REMOVED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:10 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 35 min |
| Aug 31, 2:07 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 38 min |
| Aug 31, 2:47 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 43 min |
| Aug 31, 3:12 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 63 min |
| Aug 31, 3:24 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 66 min |
| Aug 31, 4:05 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 55 min |
| Aug 31, 4:05 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 55 min |
| Aug 31, 4:44 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.